MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117070
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the perfix light plug inner petal detached during implant.The subject device was returned for evaluation.Visual evaluation of the sample identified multiple tears in the inner plugs with one petal arm almost completely detaching and one petal arm completely detached.No damage was noted to the monofilament holding the petals together.A blue suture placed by the user during the attempted mesh placement had been cut, which likely led to damage to the inner petals.The outer large shell had an area of stretching and flattening, consistent with pulling on the mesh with a surgical tool such as graspers.Based on the sample evaluation and investigation performed, the reported event had inadvertently occurred most likely during user/device interface while in preparation to deploy the mesh.Review of manufacturing records indicate product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 526 units released for distribution in december 2019.
 
Event or Problem Description
As reported, during an unspecified procedure on (b)(6) 2020, the physician tried to implant the perfix light plug, large into the patient's body.The physician noted that the inner petal was detached while inserting into the patient and the mesh was not implanted.The surgeon is an existing user of the device.There was no reported patient injury.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key10874733
Report Number1213643-2020-20052
Device Sequence Number3766376
Product Code FTL
UDI-Device Identifier00801741030963
UDI-Public(01)00801741030963
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2024
Device Catalogue Number0117070
Device Lot NumberHUDX2606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2020
Initial Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;